Couldn't find what you looking for?

TRY OUR SEARCH!


I have one problem that I want to share with someone definitely. My physician has been trying to get me to take Effexor for some time and I finally began the sample pack few weeks ago. Recent tests showed that my thyroid medication is what it should be to keep things in balance. My doctor insisted for using of Effexor, telling me it will help. I don’t know if that is true, and do I need this medication to treat hypothyroid?

Loading...


I had the same problem, my doctor thought I have to use Effexor, but just I didn’t feel depressed. I haven’t been anxious, and then contrary, I am very good at relaxing. Sometimes I even feel so good that my friends can’t understand how I can be a happy camper while I suffer from chronic disease. All I can tell you is what Effexor did to me. It has not elevated my mood; in fact I feel like it has dulled that sparkle and added to my fatigue. I am even more exhausted now then I used to be before my hypothyroid problems started. It leads me to the question that maybe my illness issues that is same with you, hypothyroid, related more to the endocrine system then depression. Also I have to tell you that Effexor made me stop feel some symptoms I used to feel. Before I started with Effexor, I felt severe fatigue and general flu like symptoms. I guess that was everything caused by hypothyroid condition that has been out of balance off and on for the last few years.
Reply

Loading...

did your dr. say he was giving you the effexor for your thyroid? b/c effexor doesn't have any effect on the thyroid as far as I know. however, he may have thought it would work in conjunction with your thyroid meds (please tell me he has you on some). I too have hypothyroidism and had a dr. tell me that effexor would "energize" me. all I could do was yawn! I went off not long afterwards and never looked back. I have been taking Celexa (generic is citalopram) and have had luck with that. the newer generation of this drug is called Lexapro.

good luck!
Reply

Loading...

I have been on Effexor for 18 months and just discovered a thyroid problem - don't know if it's hypo or hyper, yet. I have to suspect the Effexor.

Look here for more info on Effexor symptoms:

https://www.steadyhealth.com/topics/effexor-weight-gain
Reply

Loading...

I have hypothyroidism, and take synthroid... I"ve been taking the same dose for about 10 years, and have it under control. It took a lot of adjusting at first, but once I got my dosage correct, I've had no significant problems.
I went through some major "life stuff" the past two years, and became extremely depressed and developed a terrible anxiety disorder. Then came panic attacks, and my life turned topsy-turvey. I was put on Cymbalta, which (for some reason, this happens occasionally, according to my doc) made the anxiety worse, and gave me MISERABLE GI problems... the ER claimed they were 99% sure I had chrons disease, I was so sick, and was in the hospital for a week on IV Fluids to get my body back on track. My doc switched me to Effexor, which agreed with my system for the most part, and has (sort of) been a God-send regarding this EXTREME anxiety and panic. However, I had another post in the thread about the WITHDRAWAL effects of Effexor, which are something like having a freaking stroke, being nauseatingly drunk and having a bad drug trip all at the same time.... I now know that I have a ROUGH road ahead of me if I'm ever going to get off of it.
I have a hard time believing that ANYONE with hypothyroidism cannot regulate it with synthroid (or levothyroxine, or whatever) or has any where close to the extreme, basically psychotic panic that I was going through to get put on Effexor. I would recommend anyone to avoid it if at all possible... it would be a LAST DITCH attempt for me to deal with exreme mental issues, which I have never really experienced from hypothyroidism. Maybe a little fatigue, which could possibly lead to some depression, but I am talking about a difference like a mountain and a mole-hill... I think the Doctor that thought this was a good idea is on crack, or is unaware of all the issues with Effexor.... which is scary. In my opinion (non-expert, other than from the experience of going thru all this) is that an endocrynologist, or internal medicince specialist should be treating hypothyroidism and it's symptoms... an actual PSYCHIATRIST trained in anxiety, panic and mood disorders should be prescribing Effexor for patients!?? I could be wrong.... it's been known to happen in the past, once or twice. :-D
Reply

Loading...

Effexor can make hypothyroid problems worse. In fact it can cause hypothyroidism (among other things) -- it did so to me. This is also likely with other SSRIs. Most of them cause serious side effects -- some of them can become permanent if the drug is taken for an extended period. Be sure you really need this kind of drug and seriously weigh its consequences prior to taking it. Additionally, when one stops taking Effexor can be a very unpleasant experience. One shouldn't quit "cold turkey", but, rather, wean oneself off via decreasing dosages. Upon getting off of it, it may help to take a short course of St. John's Wort. However, don't take St. John's Wort if you're taking Synthroid as it will interfere with the uptake/effectiveness of the Synthroid.
Reply

Loading...

I have the same problem. Wondering if thyroid will go back to normal if i ever get through withdrawal from venlafaxine.
Reply

Loading...

Effexor doesn't TREAT Hypothyroidism, it CAUSES it. I have been on it for a few months and was just diagnosed with hypothyroidism and they feel the Effexor is also to blame
Reply

Loading...

I went off Effexor this summer after being on it for about 10 years. It was a nightmare withdrawal, and after I withdrew I was worried about my brain function, so I had.a CT scan of head and neck. Brain was just fine, but I had a growth/tumor on my thyroid. It turns out it is cancerous. I now have to have my whole thyroid removed. Be careful with Effexor, it’s so hard to get off of, and the side effects are terrible and only get worse with time!

Reply

Loading...

What the heck!! I am going to nuclear medicine tomorrow to check for a growth on a side of a thyroid. My endcronoligist thinks it is causing very high blood pressure, triglycerides, liver function issues. I started reading this because I am trying to wean myself off of Effexor and am thinking of going on it again because it's been a hellish week so far. It's all starting to make sense now.
Reply

Loading...